Minnesota, 2006Flooding in Minnesota, April 4 to 20, 2006
April 4 to 20, 2006 · NWS FSD · 2 events in 2 counties and zones
2 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Apr 4, 2:45 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 4, 2:45 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
345 AM CDT TUE APR 4 2006
.DISCUSSION...
HIGH PRESSURE CURRENTLY SITUATED OVER THE PLAINS STATES WILL SHIFT
TO THE MISSISSIPPI VALLEY BY THIS AFTERNOON...AND THIS IN
CONJUNCTION WITH THE DEVELOPMENT OF LOW PRESSURE ON THE LEE SIDE OF
THE ROCKIES WILL USHER IN WARMER TEMPERATURES WITH AN INCREASING
SOUTHERLY FLOW DURING THE DAY. IN ADDITION...A TIGHTENING PRESSURE
GRADIENT BETWEEN THE TWO FEATURES WILL BRING INCREASINGLY STRONGER
WINDS...ESPECIALLY OVER THE WESTERN PORTIONS OF THE CWA BY
AFTERNOON. ATTENTION THEN TURNS TO THE TROUGH CURRENTLY PUSHING
ONSHORE ALONG THE PACIFIC COAST. AS THE SYSTEM PUSHES THROUGH THE
ROCKY MOUNTAIN STATES ON WEDNESDAY...TEMPERATURES OVER OUR AREA WILL
WARM EVEN MORE...AND WITH 850 TEMPS APPROACHING THE MID TEENS OVER
OUR SOUTHWESTERN ZONES ON WEDNESDAY AFTERNOON...SURFACE TEMPS WILL
EASILY RISE INTO THE LOW 70S OVER THIS AREA. A LOW LEVEL JET WILL
DEVELOP OVER THE REGION DURING THE DAY ON WEDNESDAY...PULLING
MOISTURE OVER THE SOUTHERN PLAINS INTO OUR CWA BY LATE
AFTERNOON...AND HAVE INTRODUCED SLIGHT CHANCE POPS OVER OUR EASTERN
ZONES DURING THE AFTERNOON HOURS...THEN INCREASING OVER THE ENTIRE
CWA BY WEDNESDAY NIGHT AS THE WESTERN TROUGH DRAWS CLOSER. BEST
INSTABILITY LOOKS TO BE OVER THE SOUTHERN HALF OF OUR CWA ON
THURSDAY AS THE MAIN TROUGH PASSES THROUGH THE REGION...AND WOULD
EXPECT THE STRONGEST STORMS TO BE OVER THIS AREA DURING THE DAY.
MODELS IN PRETTY GOOD AGREEMENT ON THE PATH OF THE MAIN UPPER
WAVE...THROUGH NEBRASKA...BUT DIFFER SOME ON THE TIMING OF THE
SYSTEM. THE GFS IS FASTEST WITH THE SYSTEM...WITH THE NAM BEING
SLOWER...AND THE ECMWF SOMEWHERE IN BETWEEN. IN ANY EVENT...WENT
CLOSER TO THE GFS WITH RUN TO RUN CONSISTENCY OVER THE PAST DAY OR
SO. PRECIPITATION LOOKS TO BE A GOOD BET THROUGH EARLY ON
FRIDAY...WITH MUCH COOLER AIR COMING IN BEHIND THE SYSTEM.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE
IA...NONE.
NE...NONE.
&&
JM
Hazardous weather outlook, Apr 4, 4:06 AM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
506 AM CDT TUE APR 04 2006
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-051200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
506 AM CDT TUE APR 04 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
FLOODING...
MINOR FLOODING WILL CONTINUE ALONG SOME RIVERS AND STREAMS FROM
SOUTHEAST SOUTH DAKOTA INTO NORTHWEST IOWA AND SOUTHWEST
MINNESOTA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AN AREA OF LOW PRESSURE WILL PUSH THROUGH THE NORTHERN PLAINS ON
THURSDAY...BRINGING THE POSSIBILITY OF HEAVY RAIN TO THE REGION
ON THURSDAY AND THURSDAY NIGHT. LOCAL RAINFALL AMOUNTS IN EXCESS
OF 1 INCH WILL BE POSSIBLE THROUGH THE PERIOD.
HEAVY RAIN WILL TAPER OFF ACROSS THE REGION ON FRIDAY.
HOWEVER...WITH RAIN POSSIBLE FROM WEDNESDAY NIGHT INTO
FRIDAY...AND ALREADY SATURATED SOILS...AND MANY STREAMS AND
RIVERS REMAINING HIGH DUE TO RECENT RAINS...THERE WILL BE A
POTENTIAL FOR ADDITIONAL FLOODING OVER THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Flood, Cottonwood
- When
- April 4, 6:00 AM CST to April 20, 6:00 AM CST
- Where
- Cottonwood County, Windom
- Reported by
- COOP STATION
- Coordinates
- 43.867, -95.117
Heavy rain resulted in flooding along the Des Moines River. The river rose to one to two feet above flood stage. Flooding was confined mainly to lowlands near the river, including Island Park in Windom. No reports of damage to structures were received.
Flood, Jackson
- When
- April 7, 6:00 AM CST to April 17, 6:00 AM CST
- Where
- Jackson County, Jackson
- Reported by
- COOP STATION
- Coordinates
- 43.617, -95.000
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in American Samoa, April 4, 20061 death · 1 injured · 1 event
- Debris Flow in California, April 4 to 12, 2006$13 million · 1 event
- Flooding in California, April 4 to 5, 2006$9.7 million · 2 events
- Flooding and Heavy Rain in California, April 4 to 5, 2006$250,000 · 3 events
- Winter Storm in Vermont, April 4, 2006$45,000 · 8 events
- Winter Storm in Maine, April 4 to 5, 20063 events
- Flooding in Indiana, April 4 to 14, 20062 events
- Winter Storm in New Hampshire, April 4 to 5, 20062 events
- Flooding in California, April 4 to 11, 20062 events
- High Wind in Virginia, April 4, 2006$1,000 · 55 kt wind · 1 event
- Heavy Snow in Alaska, April 4, 20061 event
- Wildfire in Texas, April 4 to 5, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502093, 5502094.